MAUDE Adverse Event Report: K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 201-90133
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a pyrenees non-tapered torque driver broke off intra-operatively.The fractured piece was removed from the surgical site.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay by using an alternatively available device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been received and fields d9/h3 have been updated.
 
Additional Manufacturer Narrative
The driver was observed to be fractured at the tip, the fracture indicated an excessive torsional force.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this catalog number, no adverse trends identified.Three attempts were made to obtain additional information but no correspondence was received.Based on the fracture the failure mode indicates excessive torsional force applied on the driver.Another possible cause of this failure mode is wear and tear from frequent use as the device was manufactured in 2015 making it about seven years old.Due to the age of the device, the most likely cause of the event was determined to be due to normal wear.Excessive torque most likely contributed to the event as well.
 
Event or Problem Description

Brand Name
NON-TAPERED TORQUE DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13933040
Report Number3004774118-2022-00114
Device Sequence Number14635346
Product Code LXH
UDI-Device Identifier10888857030244
UDI-Public10888857030244
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90133
Device Catalogue Number201-90133
Device Lot NumberDXHD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer04/25/2022
06/10/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date05/17/2022
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown